# SDR CAL960618

- Difficulty date: May 16, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N93875
- Make and model: Doug DC-9-82
- Aircraft serial: 49125
- Engine: Pwa JT8D217A
- System (JASC): 7530 · Compressor Bleed Control
- Part: Stator Vane
- Part number: 679058
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A, E

## Discrepancy

THE NR 1 ENGINE QUIT RUNNING AT FL 280 WHILE EN ROUTE FROM EWR TO MCO.  THE ENGINE FAILURE WAS ACCOMPANIED BY A MUFFLED BANG.  THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS DIVERTED TO JAX WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND METAL IN THE NR 1 ENGINE TAILPIPE.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  LEAK AND OPERATIONAL CHECKS WERE GOOD.  THE SDR WILL REMAIN OPEN FOR PART INFORMATION PENDING INVESTIGATION.  SHOP TEARDOWN FINDINGS REVEALED A FRACTURED C-8 STATOR VANE.
